MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIORAPTOR 2.9 WITH 1 ULTRABRAID; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. BIORAPTOR 2.9 WITH 1 ULTRABRAID; SCREW, FIXATION, BONE
Model Number 72200774
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/21/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the screw was broken during insertion.All pieces of the screw were removed from the patient.A backup device was available to complete the procedure following a short delay.No patient impact was reported.
 
Additional Manufacturer Narrative
Device investigation narrative - one 2.9 bioraptor ab assembly was returned for evaluation.Visual assessment of the device confirmed the reported breakage.The anchor has broken at the suture eyelet.The broken portion was not returned.The proximal end of the anchor remains attached to the inserter.The suture remains attached to the anchor and shows no abnormalities.The inserter shows no damage.Dimensional assessment of the anchor is prohibitive due to its condition.The condition of the anchor indicates excessive force was placed on the anchor during insertion likely causing the observed damage.Per the device ifu under precautions ¿use of excessive force during insertion can cause failure of the suture anchor or insertion device¿.Further investigation is not warranted at this time.Device returned for evaluation device evaluated by the manufacturer evaluation codes updated c-(b)(4).

Brand Name
BIORAPTOR 2.9 WITH 1 ULTRABRAID
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key6836626
Report Number1219602-2017-01056
Device Sequence Number18847131
Product Code HWC
UDI-Device Identifier03596010585950
UDI-Public(01)03596010585950(17)181229(10)50579171
Combination Product (Y/N)N
PMA/510(K) Number
K031685
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/29/2018
Device Model Number72200774
Device Catalogue Number72200774
Device Lot Number50579171
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2017
Initial Date Received by Manufacturer 08/22/2017
Supplement Date Received by Manufacturer09/20/2017
Initial Report FDA Received Date08/31/2017
Supplement Report FDA Received Date09/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age30 YR